On diffusion-induced blowups in a mutualistic model

Yuan Lou, Thomas Nagylaki, Wei Ming Ni

Research output: Contribution to journalArticlepeer-review

38 Scopus citations


The effect of diffusion on the blowup of solutions of the semilinear parabolic system was studied using a mutualistic model. The semilinear parabolic system includes a Laplace operator, a bounded domain with a smooth boundary, a closure function, an outward unit normal vector on the closure function, and a function for the maximal existence time of the solution. Theorems proved have considered both fast and slow diffusion rates.

Original languageEnglish (US)
Pages (from-to)329-342
Number of pages14
JournalNonlinear Analysis, Theory, Methods and Applications
Issue number3
StatePublished - Jul 2001

Bibliographical note

Funding Information:
We would like to thank Profs. Iida, Ninomiya, Weinberger and Yanagida for sending us their preprints. We thank the referee for pointing out an error in our first draft. Y.L. was partially supported by NSF grant DMS-9022140, NSF grant DMS-9801609 and Ohio State University Seed Grant; T.N. was supported by NSF grant DEB-9706912; W.-M.N. was supported by NSF grant DMS-9705639.


  • Blowup
  • Diffusion
  • Ecology
  • Mutualistic model


Dive into the research topics of 'On diffusion-induced blowups in a mutualistic model'. Together they form a unique fingerprint.

Cite this